Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 45, NWS La Crosse, WI

August 2, 2015Taylor County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 2, 2015, 12:30 AM CDT for Taylor County, Wisconsin. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2015, 12:30 AM CDT (05:30 UTC)
Expired
Aug 2, 2015, 1:00 AM CDT
In force
30 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Taylor County, WI

The radar

The La Crosse radar (KARX), 175 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 12:40 AM CDTHAIL 1.257 S Rib Lake, WIPICTURE AND REPORT RECEIVED VIA SOCIAL MEDIA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2015-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2015-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2235 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

654 
WUUS53 KARX 020530
SVRARX
WIC119-020600-
/O.NEW.KARX.SV.W.0045.150802T0530Z-150802T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1230 AM CDT SUN AUG 2 2015

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 100 AM CDT

* AT 1229 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
  SOUTHEAST OF RIB LAKE...OR 12 MILES EAST OF MEDFORD...MOVING EAST
  AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  EAST CENTRAL TAYLOR COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
  GOODRICH AND HIGHWAY M AND JOE MARTIN ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4529 9005 4512 9004 4512 9011 4516 9029
      4529 9031
TIME...MOT...LOC 0529Z 275DEG 31KT 4518 9009 

HAIL...1.00IN
WIND...60MPH
 
$$

DAS
2 follow-up statements
156 
WWUS53 KARX 020538
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1238 AM CDT SUN AUG 2 2015

WIC119-020600-
/O.CON.KARX.SV.W.0045.000000T0000Z-150802T0600Z/
TAYLOR WI-
1238 AM CDT SUN AUG 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR EAST CENTRAL TAYLOR COUNTY...

AT 1238 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF NEW WOOD WILDLIFE AREA...OR 14 MILES EAST OF MEDFORD...MOVING EAST
AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GOODRICH AND HIGHWAY M AND JOE MARTIN ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4529 9005 4512 9004 4512 9011 4514 9021
      4529 9026
TIME...MOT...LOC 0538Z 280DEG 24KT 4518 9006 

HAIL...1.00IN
WIND...60MPH
 
$$

DAS
300 
WWUS53 KARX 020548
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1248 AM CDT SUN AUG 2 2015

WIC119-020600-
/O.CON.KARX.SV.W.0045.000000T0000Z-150802T0600Z/
TAYLOR WI-
1248 AM CDT SUN AUG 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR EAST CENTRAL TAYLOR COUNTY...

AT 1248 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
NEW WOOD WILDLIFE AREA...OR 17 MILES EAST OF MEDFORD...MOVING EAST AT
30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GOODRICH AND HIGHWAY M AND JOE MARTIN ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4529 9005 4512 9004 4512 9007 4517 9014
      4529 9020
TIME...MOT...LOC 0548Z 273DEG 27KT 4518 8999 

HAIL...1.25IN
WIND...60MPH
 
$$

DAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 11:53 PM CDT, 37 minutes earlier.

Area forecast discussion, Aug 1, 11:53 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1153 PM CDT SAT AUG 1 2015

.UPDATE...
ISSUED AT 942 PM CDT SAT AUG 1 2015

IT LOOKS LIKE THE CHANCES FOR STORMS THE REST OF THE NIGHT HAS
BECOME PRETTY MARGINAL. THE BEST FORCING WILL BE AHEAD OF SHORT
WAVE TROUGH CURRENTLY COMING OUT OF SOUTHERN MANITOBA WITH SOME
STORMS AHEAD OF IT OVER NORTH DAKOTA. THE LOW LEVEL JET WILL BE
FOCUSED INTO NORTHERN MINNESOTA AND WISCONSIN AHEAD OF THIS WAVE
AND MAY HELP SOME ADDITIONAL STORMS FIRE THERE OVERNIGHT. THE
02.00Z HRRR-CR SEEMS TO HAVE LATCHED ONTO THIS SOLUTION AND WOULD
SUGGEST THE ENTIRE AREA WILL BE DRY INTO SUNDAY MORNING. HAVE
REMOVED THE RAIN CHANCES FOR ALL BUT THE INTERSTATE 94 CORRIDOR
FOR LATE TONIGHT INCASE SOME ACTIVITY WITH THE LOW LEVEL JET SLIPS
INTO THE AREA. NOT EXPECTING ANY SEVERE WEATHER OVERNIGHT AND HAVE
UPDATED ALL PRODUCTS TO REFLECT THIS.

&&

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)
ISSUED AT 245 PM CDT SAT AUG 1 2015

MAIN FCST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES TONIGHT INTO SUN
EVENING...ANY SEVERE THREAT TONIGHT AND AGAIN SUN AFTERNOON/EVENING.

DATA ANALYSIS AT 18Z HAD HIGH PRESSURE OVER THE MID MS VALLEY WITH
RIDGING NORTH INTO MN/WI. WINDS LIGHTER ACROSS THE REGION TODAY WITH
THE SFC-850MB RIDGE AXIS OVER THE UPPER MIDWEST. MOISTURE GRADUALLY
INCREASING OVER IA/SOUTHERN MN AS LOWER LEVEL FLOW BECOMES MORE WEST
AND SOUTHWEST. WV IMAGERY DEPICTED A SHORTWAVE MOVING SOUTHEAST
ACROSS THE DAKOTAS...WITH INCREASING CLOUDS/FEW SHRA AHEAD OF IT
ACROSS WESTERN MN. EARLY AFTERNOON TEMPS NEAR NORMAL FOR THE FIRST
OF AUGUST.

NO BIG ISSUES NOTED WITH 01.12Z MODEL INITIALIZATIONS. SOLUTIONS
QUITE SIMILAR FOR TONIGHT THRU SUN NIGHT...AND VERY SIMILAR TO THEIR
RUNS OF 31.12Z. THIS AS ONE PIECE OF SHORTWAVE ENERGY DROPS IA/
SOUTHERN MN TONIGHT THEN NORTHERN STREAM ENERGY DROPPING OUT OF MAN/
WESTERN ONT LOWERS HGTS ACROSS THE REGION AS IT PASSES SUN/SUN
NIGHT. WITH THE TIGHT CONSENSUS...SHORT TERM FCST CONFIDENCE REMAINS
GENERALLY GOOD THIS CYCLE.

IN THE SHORT TERM...SHORTWAVE APPROACHING/PASSING ACROSS IA/SOUTHERN
MN TONIGHT SPREADS A ROUND OF LOWER LEVEL THERMO-DYNAMIC FORCING/
LIFT ACROSS THE AREA...AHEAD OF THE SFC-700MB TROUGH/FRONT. MODEL
SOUNDINGS CONTINUE TO SHOW THE BULK OF THE MOISTURE/SATURATION IS AT
OR ABOVE 800MB. MUCAPE VALUES IN THE 500-1500 J/KG RANGE ARE MOSTLY
LIFTING 800-700MB PARCELS...WHERE THE CIN VALUES ARE MORE IN THE 0
TO 25 RANGE. SOUNDING SHOW LIFTING SFC BASED PARCELS TONIGHT WILL
GENERATE SOME CAPE...BUT NOT BEFORE ENCOUNTERING 100-400 J/KG OF CIN
THAT IS 200-300MB DEEP. SFC-850MB LAYER INVOLVEMENT IN CONVECTION
TONIGHT...WHERE MOST OF THE SHEAR LIES...LOOKS MINIMAL WITH MAINLY
ELEVATED SHRA/TSRA AT OR ABOVE 8K-10K FT. BULK SHEAR IN THE
EFFECTIVE 2KM-8KM LAYER MORE IN THE 115-20KT RANGE. GIVEN ALL
THIS...CONFIDENCE IN ANY SEVERE STORM THREAT TONIGHT IS LOW. WILL
MAINTAIN AN ISOLATED SEVERE TSRA MENTION TONIGHT FOR CONTINUITY
SAKE. TONIGHTS ROUND OF CONVECTION IF IT DEVELOPS...AS THERE ARE A
FEW HI-RES/WRF MODELS THAT KEEP THE AREA DRY TONIGHT...WOULD EXIT
THE AREA EARLY SUN MORNING. SFC FRONT WORKS ITS WAY SOUTHEAST ACROSS
THE FCST AREA SUN BUT MODEL SOUNDINGS SHOWING CONSIDERABLE CAPPING/
CIN BETWEEN 900-850MB MUCH OF THE DAY. LOWERED/REMOVED SHRA/TSRA
CHANCES ACROSS MUCH OF THE FCST AREA FOR LATER SUN MORNING.
CONTINUED SHRA/TSRA CHANCES ACROSS MAINLY THE EAST 2/3 OF THE FCST
AREA SUN AFTERNOON WITH THE FRONT DROPPING THRU...EROSION OF THE
CAPPING AFTER 20-21Z AND APPROACH OF THE STRONGER SHORTWAVE FROM
THE NORTH. IF ANY STORMS LATER SUN AFTERNOON INTO SUN EVENING ARE
SFC BASED...0-6KM BULK SHEAR WOULD BE MORE IN THE 35KT RANGE ALONG
WITH MUCAPE IN THE 1.5K TO 3K J/KG RANGE. CANNOT RULE OUT A SEVERE
TSRA OR TWO OVER THE EAST/SOUTH ENDS OF THE FCST AREA LATER SUN
AFTERNOON/EARLY SUN EVENING. FRONT DROPS QUICKLY SOUTH OF THE FCST
AREA SUN EVENING...WITH DRIER HIGH PRESSURE/SUBSIDENCE/LOW LEVEL
COLD ADVECTION SPREADING IN BEHIND IT AND THE MID LEVEL TROUGH AXIS.
USED A BLEND OF GUIDANCE LOWS/HIGHS FOR TONIGHT THRU SUN NIGHT.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 245 PM CDT SAT AUG 1 2015

FOR MONDAY THRU TUESDAY NIGHT...

MAIN FCST CONCERNS FOR MON THRU TUE NIGHT...TEMPERATURES.

01.12Z MODELS REMAIN IN GOOD AGREEMENT AS THE EAST CAN MID LEVEL LOW
AND TROUGHING OVER THE GREAT LAKES SLOWLY PROGRESS EAST MON THRU TUE
NIGHT. HGTS GRADUALLY RISE THIS PERIOD...WITH THE REGION REMAINING
UNDER NORTHWEST FLOW ALOFT. MODELS IN REASONABLE AGREEMENT ON SOME
SHORTWAVE ENERGY COMING OUT OF THE WEST COAST TROUGHING AND MOVING
INTO THE CENTRAL/NORTHERN PLAINS BY 12Z WED. FCST CONFIDENCE FOR MON
THRU TUE NIGHT IS GOOD THIS CYCLE.

MON THRU TUE NIGHT SHAPING UP TO BE A DRY...QUIET PERIOD WITH TEMPS
A BIT BELOW NORMAL. DRIER CAN HIGH PRESSURE IN THE WAKE OF SUNDAYS
COLD FRONT BUILDS SLOWLY EAST ACROSS THE UPPER MIDWEST MON THRU TUE
NIGHT...UNDER THE SLOWLY RISING HGTS ALOFT. 850MB TEMPS TRENDING TO
BE 0.5 TO 1 STANDARD DEVIATION BELOW NORMAL THRU THE PERIOD. NORMAL
HIGHS FOR THE FIRST WEEK OF AUG ARE IN THE 79F TO 84F RANGE. MODEL/
ENSEMBLE CONSENSUS HIGHS MOSTLY IN THE 75F TO 82F RANGE MON/TUE
LOOKING WELL TRENDED. WITH A DRIER AIRMASS...LIGHT WINDS AND CLEAR/
MOSTLY CLEAR SKIES...MON/TUE NIGHTS FAVORABLE FOR STRONGER
RADIATIONAL COOLING. CONSENSUS LOWS MOSTLY IN THE LOW TO MID 50S
BOTH NIGHTS APPEAR WELL TRENDED FOR NOW. HOWEVER WILL HAVE TO WATCH
THE NORMALLY COOLER/SHELTERED LOCATIONS ALONG/NORTHEAST OF I-94 FOR
SOME LOWS POTENTIALLY DIPPING INTO THE LOW TO MID 40S BOTH NIGHTS.

FOR WEDNESDAY THRU SATURDAY...DAYS 4 TO 7...

MAIN FCST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES LATER WED NIGHT
INTO SAT...TEMPERATURES THRU THE PERIOD.

MEDIUM RANGE MODEL RUNS OF 01.00Z AND 01.12Z IN REASONABLE AGREEMENT
ON WED WITH TROUGHING NEAR THE COASTS AND A MID LEVEL RIDGE AXIS
OVER CENTRAL NOAM. PLENTY OF DETAIL DIFFERENCES WITH SHORTWAVE
ENERGY COMING THRU THE RIDGE ON WED. QUITE A BIT OF BETWEEN MODEL
AND RUN-TO-RUN VARIABILITY ON THU AS STRONGER SHORTWAVE ENERGY WOULD
TOP/FLATTEN THE RIDGING AND START TO DROP INTO THE UPPER MIDWEST.
SOME CONSENSUS BETWEEN GFS/ECMWF FOR A STRONGER SHORTWAVE TROUGH TO
MOVE ACROSS THE REGION THU NIGHT/FRI...WEAK SHORTWAVE RIDGING FRI
NIGHT THEN ANOTHER STRONGER WAVE TO TOP THE RIDGE AND DROP SOUTHEAST
INTO THE REGION SAT. GIVEN THE LARGER DETAIL DIFFERENCES WED/THU...
FCST CONFIDENCE IN THE DAY 4-7 PERIOD IS BELOW AVERAGE THIS CYCLE.

ANY SHORTWAVE ENERGY TO APPROACH/MOVE IN WED APPEARS WEAK. A GOOD
MODEL CONSENSUS TO HOLD DRIER SFC HIGH PRESSURE OVER THE UPPER
MIDWEST WED...WITH THE MAIN LOWER LEVEL MOISTURE/CAPE AXIS WELL
WEST/SOUTH OF THE FCST AREA UNTIL LATER WED NIGHT INTO THU. MOISTURE
INCREASES THU...AHEAD OF THE FIRST SHORTWAVE TO TOP THE RIDGE AND
LOW PRESSURE ADVANCING EAST ACROSS THE PLAINS TOWARD/INTO THE
MID/UPPER MS VALLEY. INCREASING SHRA/TSRA CHANCES THU INTO FRI AS
THIS SFC-MID LEVEL TROUGH AXIS WOULD PASS REASONABLE AT THIS POINT.
TIMING DIFFERENCES BY FRI NIGHT/SAT...BUT WITH ANOTHER SHORTWAVE
LOOKING TO TOP THE RIDGE AND LOWER HGTS OVER THE REGION...SMALL
CONSENSUS SHRA/TSRA CHANCES THESE PERIODS OKAY FOR NOW. NORTHWEST
FLOW ALOFT AND/OR MORE CLOUDS /ESPECIALLY THU/FRI/ LOOKING TO KEEP
TEMPS NEAR TO BELOW NORMAL IN THE DAY 4-7 PERIOD. MODEL/ENSEMBLE
CONSENSUS WITH HIGHS/LOWS A FEW DEGREES BELOW NORMAL LOOKS TO HAVE
THEM WELL TRENDED FOR NOW.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1153 PM CDT SAT AUG 1 2015

A WEAK WARM FRONT HAS MOVED NORTH THROUGH BOTH TAF SITES THIS
EVENING. THE LOW LEVEL JET WAS BEGINNING TO IMPINGE ON THIS FRONT
TO PRODUCE SOME MID LEVEL CLOUDS AND A LITTLE BIT OF CONVECTIVE
ACTIVITY NORTH OF THE FRONT. SINCE THE FRONT IS ALREADY PAST BOTH
TAF SITES...DO NOT SEE ANY OF THIS CONVECTION AFFECTING EITHER
SITE THROUGH THE NIGHT AND WILL JUST HAVE THE SCATTERED MID LEVEL
CLOUDS. THE LOW LEVELS WILL CONTINUE TO WARM THROUGH SUNDAY BEHIND
THE WARM FRONT AND AHEAD OF THE COLD FRONT TO PRODUCE A PRETTY
SIZABLE CAP. THIS SHOULD KEEP ANY AFTERNOON STORMS THAT FIRE
ALONG THE FRONT TO THE EAST OF BOTH TAF SITES CLOSER TO THE
SURFACE LOW AND SHORT WAVE TROUGH MOVING ACROSS NORTHERN WISCONSIN
WHERE THIS FORCING MAY BE ENOUGH TO BREAK THE CAP. THE SOUTHWEST
WINDS AHEAD OF THE FRONT WILL BE STRONG ENOUGH FOR SOME GUSTS TO
AROUND 25 KNOTS. ONCE THE COLD FRONT COMES THROUGH THE WIND WILL
SWITCH AROUND TO THE NORTHWEST AND COULD INCREASE FOR A COUPLE OF
HOURS AS THE CAP ERODES DEEPENING THE MIXED LAYER. THE WINDS
SHOULD SETTLE DOWN EARLY SUNDAY EVENING AS THE LOW LEVEL INVERSION
DEVELOPS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

UPDATE...04
SHORT TERM...RRS
LONG TERM....RRS
AVIATION...04
Hazardous weather outlook, Aug 1, 9:36 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
936 PM CDT SAT AUG 1 2015

WIZ017-029-043-044-021100-
TAYLOR-CLARK-JUNEAU-ADAMS-
936 PM CDT SAT AUG 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN AND NORTH CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT. LIGHTNING WILL
BE THE MAIN THREAT FROM THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS COULD DEVELOP SUNDAY AFTERNOON AHEAD OF A COLD
FRONT...MAINLY ACROSS SOUTHERN WISCONSIN INTO EASTERN IOWA. THERE
IS A HIGHER RISK OF SEVERE WEATHER SOUTHEAST OF THE AREA...BUT ANY
STRONGER STORMS COULD PRODUCE HAIL AND GUSTY WINDS.

THERE IS A CHANCE FOR THUNDERSTORMS FROM WEDNESDAY NIGHT INTO
FRIDAY...BUT THE RISK OF SEVERE WEATHER LOOKS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041-
042-053>055-061-021100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-VERNON-CRAWFORD-
RICHLAND-GRANT-
936 PM CDT SAT AUG 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...SOUTHWEST WISCONSIN AND WEST CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS COULD DEVELOP SUNDAY AFTERNOON AHEAD OF A COLD
FRONT...MAINLY ACROSS SOUTHERN WISCONSIN INTO EASTERN IOWA. THERE
IS A HIGHER RISK OF SEVERE WEATHER SOUTHEAST OF THE AREA...BUT ANY
STRONGER STORMS COULD PRODUCE HAIL AND GUSTY WINDS.

THERE IS A CHANCE FOR THUNDERSTORMS FROM WEDNESDAY NIGHT INTO
FRIDAY...BUT THE RISK OF SEVERE WEATHER LOOKS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

04

In the hours before

Special weather statement, Aug 2, 12:23 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1223 AM CDT SUN AUG 2 2015

WIZ017-020600-
TAYLOR-
1223 AM CDT SUN AUG 2 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL TAYLOR COUNTY...

AT 1222 AM CDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTH OF RIB
LAKE...OR 9 MILES NORTHEAST OF MEDFORD...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CHELSEA...GOODRICH...HIGHWAY 13 AND COUNTY ROAD M AND HIGHWAY M AND
JOE MARTIN ROAD.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4512 9004 4512 9015 4516 9035 4529 9035
      4529 9005
TIME...MOT...LOC 0522Z 275DEG 31KT 4520 9017

DAS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 12:23 AM CDTSpecial Weather StatementARXTaylor37 min
Aug 2, 7:27 AM CDTSpecial Weather StatementARXClark33 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.